Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


testosterone and acne
Jul 25, 2007

Hello. For the past 4 months I've been receiving 100 mg of testosterone per week. It's been helping me a lot, however I am experiencing horrible acne. I also notice that I am growing a lot of hair where I don't want and the acne seems to coincide with the hair growth (acne is in area of hair growth). I don't want to go on accutane because of the risks. what can I do to stop the acne and unwanted hairgrowth?

Response from Dr. Conway

This is probably a side effect of the testosterone. The only setting in which I use this medication is if someone is clearly demonstrated to be deficient in testosterone. If not, the type of side effects you describe (not to mention toxicity to the liver) often occur. I would ask why you are using the testosterone (for muscle development, to reverse weight loss, or some other reason) and establish whether there may be a less toxic (and better targeted) alternative that you could take.



Previous
Reyataz side effects
Next
Food Interactions with HIV/Hep C Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement